Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 84, NWS Raleigh, NC

May 29, 20144 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 29, 2014, 2:59 PM EDT for 4 counties in North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2014, 2:59 PM EDT (18:59 UTC)
Expired
May 29, 2014, 3:45 PM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Hoke County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC

What was reported inside it

TimeReportWhereRemark
May 29, 3:15 PM EDTHAIL 1.53 Nne Camp Mackall, NCHAIL UP TO THE SIZE OF PING PONG BALLS AT WALHALLA FARM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WUUS52 KRAH 291859
SVRRAH
NCC093-125-153-165-291945-
/O.NEW.KRAH.SV.W.0084.140529T1859Z-140529T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EDT THU MAY 29 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
  EAST CENTRAL RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 345 PM EDT

* AT 259 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR ABERDEEN...OR NEAR SOUTHERN
  PINES...AND MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...HOFFMAN...
  WHISPERING PINES...PINEBLUFF...FOXFIRE...TAYLORTOWN...VASS...
  SANDHILLS GAME LAND...ASHLEY HEIGHTS AND CAMP MACKALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3500 7953 3503 7962 3536 7945 3523 7916
      3521 7915 3521 7912 3519 7910 3512 7911
      3494 7938
TIME...MOT...LOC 1859Z 201DEG 22KT 3509 7940 
$$

23
2 follow-up statements
385 
WWUS52 KRAH 291909
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EDT THU MAY 29 2014

NCC093-125-153-165-291945-
/O.CON.KRAH.SV.W.0084.000000T0000Z-140529T1945Z/
SCOTLAND NC-RICHMOND NC-MOORE NC-HOKE NC-
309 PM EDT THU MAY 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN SCOTLAND...EAST CENTRAL RICHMOND...SOUTHEASTERN
MOORE AND NORTHERN HOKE COUNTIES...
 
AT 307 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTH OF  
ABERDEEN...OR 7 MILES SOUTH OF SOUTHERN PINES...MOVING NORTH AT 15 
MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...HOFFMAN...
WHISPERING PINES...PINEBLUFF...FOXFIRE...TAYLORTOWN...VASS...
SANDHILLS GAME LAND...ASHLEY HEIGHTS AND CAMP MACKALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3500 7953 3503 7962 3536 7945 3523 7916
      3521 7915 3521 7912 3519 7910 3512 7911
      3494 7938
TIME...MOT...LOC 1907Z 175DEG 11KT 3508 7944 

$$
341 
WWUS52 KRAH 291937
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT THU MAY 29 2014

NCC153-291947-
/O.CAN.KRAH.SV.W.0084.000000T0000Z-140529T1945Z/
RICHMOND NC-
337 PM EDT THU MAY 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RICHMOND COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3501 7954 3504 7946 3506 7950 3507 7957
      3510 7958 3523 7946 3524 7930 3517 7913
      3512 7911 3494 7938
TIME...MOT...LOC 1937Z 206DEG 3KT 3508 7941 

$$

NCC093-125-165-291945-
/O.CON.KRAH.SV.W.0084.000000T0000Z-140529T1945Z/
SCOTLAND NC-MOORE NC-HOKE NC-
337 PM EDT THU MAY 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN SCOTLAND...SOUTHEASTERN MOORE AND NORTHERN HOKE
COUNTIES...
 
AT 337 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ABERDEEN...OR
7 MILES SOUTH OF SOUTHERN PINES...MOVING NORTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...PINEHURST...ABERDEEN...WHISPERING PINES...
PINEBLUFF...CAMP MACKALL...ASHLEY HEIGHTS AND SANDHILLS GAME LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3501 7954 3504 7946 3506 7950 3507 7957
      3510 7958 3523 7946 3524 7930 3517 7913
      3512 7911 3494 7938
TIME...MOT...LOC 1937Z 206DEG 3KT 3508 7941 

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:53 PM EDT, 6 minutes earlier.

Area forecast discussion, May 29, 2:53 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT THU MAY 29 2014

.SYNOPSIS...A COLD FRONT WILL STALL JUST SOUTH OF THE AREA ON
FRIDAY. THEN...HIGH PRESSURE WILL EXTEND INTO THE REGION FROM THE
NORTH OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM THURSDAY...

THE LATEST SURFACE ANALYSIS SHOWS THE BACKDOOR COLD FRONT HAS MOVED
THROUGH THE AREA. SURFACE HIGH PRESSURE CONTINUES TO RIDGE INTO
CENTRAL NC...HELPING MOVE THE FRONT THROUGH THE REGION. LOW CLOUDS
HAVE MADE THEIR WAY THROUGH MUCH OF CENTRAL NC...WHICH MAY KEEP THE
BEST INSTABILITY ACROSS THE FAR SW THIS EVENING. THE BEST CHANCES
FOR CONVECTION ARE ACROSS THE SOUTHWEST WHERE THE RELATIVELY CLEAR
SKIES HAVE ALLOWED FOR THE HIGHEST TEMPS AND DEWPOINTS AND THE BEST
DESTABILIZATION. MLCAPE...1000-1500 J/KG...STRONG LOW LEVEL LAPSE
RATES...AND MARGINAL MID-LEVEL LAPSE RATES ARE ALSO PRESENT. SHEAR
STILL REMAINS WEAK...LESS THAN 20 KTS. AS A RESULT...WHILE AN
ISOLATED DOWNBURST OR STRONG TO SEVERE WIND GUST IS POSSIBLE IN THE
SOUTHWEST...EXPECT MAINLY GARDEN VARIETY SHOWERS AND STORMS. EXPECT
SHOWERS TO CONTINUE ACROSS THE AREA OVERNIGHT...WITH THE BEST
CHANCES SOUTHWEST OF THE TRIANGLE. OVERNIGHT LOWS WILL RANGE FROM
AROUND 60 DEGREES NE TO MID 60S SOUTH.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 245 PM THURSDAY...

OVERCAST SKIES FRIDAY MORNING WILL START TO BREAK APART DURING THE
DAY AS THE DRY AIR ADVECTING INTO THE MID LEVELS MIXES DOWN...WITH
MANY PLACES BECOMING PARTLY SUNNY BY THE AFTERNOON. THE FRONTAL
BOUNDARY WILL REAMIN IN THE VICINITY OF CENTRAL NC...WHICH WILL
RESULT IN A TEMP GRADIENT OF APPROX 5-10 DEGREES FROM SW TO NE...
HIGHS MAINLY IN THE MID 70S NE TO MID 80S SW. WITH THE BEST MOISTURE
AND HIGHEST TEMPS IN THE SOUTH AND SOUTHWEST FRIDAY...EXPECT BEST
INSTABILITY AND POTENTIAL FOR CONVECTION THERE. THOUGH THE
ATMOSPHERE WILL CONTINUE TO DRY OUT OVERNIGHT...SOME LOW STRATUS
COULD DEVELOP...MAINLY ACROSS THE SW HALF OF THE AREA. OVERNIGHT
LOWS EXPECTED TO RANGE FROM MID 50S NE TO MID 60S SOUTH.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 245 PM THURSDAY...

TO BEGIN THE LONG TERM PERIOD...FAIRLY STRONG HIGH PRESSURE (~1025
MB) WILL BUILD DOWN THE EAST COAST AND PERSIST OVER THE REGION
THROUGH AT LEAST THE WEEKEND. THIS WILL PUSH THE FRONT EVEN FURTHER
SOUTH...WITH DRIER AIR FINALLY ABLE TO FILTER INTO THE AREA.
ALOFT...SHORTWAVE RIDGING WILL BUILD EAST THROUGH EARLY NEXT WEEK.
ALL OF THIS WILL VIRTUALLY BRING AN END TO OUR PRECIP CHANCES WITH
STABLE NORTHEASTERLY FLOW DOMINATING. TEMPS WILL BE SLIGHTLY BELOW
NORMAL OVER THE WEEKEND...WITH HIGHS GENERALLY IN THE UPPER 70S TO
LOWER 80S AND OVERNIGHT LOWS IN THE MID TO UPPER 50S.

SURFACE HIGH PRESSURE WILL THEN SHIFT OFFSHORE BY LATE MONDAY...
ALLOWING THE LOW LEVEL FLOW TO GRADUALLY BECOME MORE SOUTHWESTERLY.
THIS WILL RESULT IN INCREASING MOISTURE...AS WELL AS A MODERATION IN
TEMPS. THERE IS SOME DISAGREEMENT WITH REGARDS TO THE EVOLUTION OF
THE UPPER RIDGE...WITH THE GFS QUICKER TO BREAK IT DOWN AND THE
ECMWF MAINTAINING THE RIDGE OVER THE AREA THROUGH THE MIDDLE OF THE
WEEK. WITH THE FLATTENING OF THE RIDGE DEPICTED BY THE GFS...PRECIP
CHANCES INCREASE AS EARLY AS TUESDAY. THIS MAY BE TOO QUICK (AS THE
GFS ENDS TO BREAK RIDGES DOWN TOO QUICKLY)...THEREFORE WILL HOLD OFF
INTRODUCING DIURNAL SHOWER/THUNDERSTORM ACTIVITY UNTIL WEDNESDAY AND
THEN EVEN MORE SO INTO THURSDAY. TEMPS SHOULD RISE BACK ABOVE
NORMAL...WITH A RETURN TO 90S BY THE MIDDLE OF THE WEEK.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 125 PM THURSDAY...

24 HOUR TAF PERIOD: WITH THE EXCEPTION OF TERMINALS IN THE FAR SW...
KFAY...MUCH OF THE AREA IS EXPERIENCING MVFR CIGS AS THE BACKDOOR
COLD FRONT CONTINUES TO PUSH THROUGH CENTRAL NC. SCATTERED SHOWERS
AND STORMS HAVE DEVELOPED WEST AND NORTH OF THE AREA...AND WILL PUSH
EAST OVER THE NEXT SEVERAL HOURS...LIKELY IMPACTING KINT...KGSO...
KRDU...AND KFAY THIS AFT/EVE. ALTHOUGH KINT AND KGSO MAY CONTINUE TO
BOUNCE BETWEEN VFR AND MVFR THIS AFTERNOON...EXPECT MVFR CONDITIONS
TO CONTINUE ACROSS MUCH OF THE AREA THROUGH THIS EVENING. KFAY COULD
POTENTIALLY GO DOWN TO MVFR AS WELL IF THE CLOUDS CONTINUE SLIDING
SOUTHWARD. TONIGHT...EXPECT IFR/LIFT CIGS TO DEVELOP...MAINLY AFTER
00Z FRIDAY...ACROSS THE ENTIRE AREA...AND VISBYS COULD GO DOWN TO
MVFR AS WELL...ESPECIALLY AT LOCATIONS THAT GET RAIN. SHOWERS MAY
LINGER THROUGH THE NIGHT AND INTO FRIDAY...BUT GIVEN THE CURRENT
UNCERTAINTY...WILL KEEP THAT PART OF THE TAFS DRY FOR NOW. SUB-VFR
CEILINGS ARE LIKELY TO PERSIST IN MOST AREAS FRIDAY...WITH GRADUALLY
LIFTING CIGS THROUGH THE LATE MORNING/AFTERNOON.

LOOKING AHEAD: SUB-VFR CEILINGS WILL LIKELY PERSIST THROUGH FRIDAY
NIGHT..ALTHOUGH A PERIOD OF VFR CONDITIONS IS POSSIBLE FRIDAY
AFT/EVE. EXPECT VFR CONDITIONS TO RETURN SAT-MON AS DRY HIGH
PRESSURE EXTENDS INTO THE REGION FROM THE NORTH. THE NEXT CHANCE FOR
SUB-VFR CONDITIONS WILL BE TUESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...KRD/VINCENT
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...KRD
AVIATION...KC
Hazardous weather outlook, May 29, 4:05 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
405 AM EDT THU MAY 29 2014

NCZ021>023-038>040-073>077-083>086-088-089-300815-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
405 AM EDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AS A BACK DOOR COLD FRONT MOVES INTO CENTRAL NORTH CAROLINA FROM
THE NORTHEAST. AN ISOLATED STORM COULD BECOME SEVERE...WITH A
PRIMARY THREAT OF DAMAGING WINDS. LOCALLY HEAVY RAINFALL COULD
ALSO LEAD TO ISOLATED FLASH FLOODING...PRIMARILY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007>011-024>028-041>043-078-300815-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-WAKE-JOHNSTON-WILSON-WAYNE-
405 AM EDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, May 29, 1:38 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
138 PM EDT THU MAY 29 2014

NCZ085-291830-
SCOTLAND-
138 PM EDT THU MAY 29 2014

...SPECIAL WEATHER STATEMENT...

AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOW MOVING SHOWER NEAR LAURINBURG...MOVING EAST AT 10 MPH. RAINFALL
AMOUNTS OF NEAR INCH IS POSSIBLE IN ONE HOUR OR LESS.

LOCATIONS IMPACTED INCLUDE...
LAURINBURG...MAXTON...WAGRAM...GIBSON...EAST LAURINBURG AND LAUREL
HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN CAN BE EXPECTED DUE TO THE SLOW MOVEMENT OF THIS
STORM... RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED
TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&

LAT...LON 3480 7967 3483 7963 3482 7962 3483 7962
      3499 7939 3497 7937 3486 7934 3482 7936
      3477 7933 3466 7943 3463 7947
TIME...MOT...LOC 1735Z 263DEG 7KT 3477 7954

23
Special weather statement, May 29, 2:31 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
231 PM EDT THU MAY 29 2014

NCZ085-291930-
SCOTLAND-
231 PM EDT THU MAY 29 2014

...SPECIAL WEATHER STATEMENT...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS NEAR LAURINBURG...MOVING EAST AT 10
MPH.

LOCATIONS IMPACTED INCLUDE...
LAURINBURG...MAXTON...WAGRAM...GIBSON...EAST LAURINBURG...CAMP
MACKALL...LAUREL HILL AND SANDHILLS GAME LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3481 7969 3483 7963 3482 7962 3485 7963
      3494 7958 3499 7957 3503 7951 3504 7946
      3496 7936 3486 7934 3482 7936 3477 7933
      3463 7946
TIME...MOT...LOC 1830Z 283DEG 10KT 3485 7952

SEC
Special weather statement, May 29, 2:53 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT THU MAY 29 2014

NCZ075-085-086-291930-
HOKE-MOORE-SCOTLAND-
253 PM EDT THU MAY 29 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN HOKE...
SOUTH CENTRAL MOORE AND NORTHEASTERN SCOTLAND COUNTIES UNTIL 330 PM
EDT...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF HOFFMAN...OR 10 MILES WEST OF
RAEFORD...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAEFORD...ABERDEEN...PINEBLUFF...CAMP MACKALL...ASHLEY HEIGHTS...
BOWMORE AND SANDHILLS GAME LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3488 7942 3500 7956 3505 7947 3506 7948
      3506 7952 3507 7952 3515 7941 3498 7922
TIME...MOT...LOC 1853Z 235DEG 11KT 3501 7940

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:27 PM EDTSpecial Weather StatementRAHVance, Warren78 min
May 28, 10:25 PM EDTSpecial Weather StatementRAHHalifax, Vance, Warren65 min
May 29, 1:38 PM EDTSpecial Weather StatementRAHScotland52 min
May 29, 2:31 PM EDTSpecial Weather StatementRAHScotland59 min
May 29, 2:53 PM EDTSpecial Weather StatementRAHHoke37 min
May 29, 3:34 PM EDTAreal Flood AdvisoryRAHHoke, Moore, Richmond, Scotland116 min
May 29, 4:03 PM EDTSpecial Weather StatementRAHRichmond42 min
May 29, 4:11 PM EDTSevere Thunderstorm WarningRAHRichmond49 min
May 29, 4:22 PM EDTSevere Thunderstorm WarningRAHStanly38 min
May 29, 4:24 PM EDTAreal Flood AdvisoryRAHRichmond2 hr
May 29, 4:40 PM EDTSpecial Weather StatementRAHMontgomery50 min
May 29, 4:45 PM EDTAreal Flood AdvisoryRAHMontgomery, Richmond, Stanly2 hr
May 29, 5:14 PM EDTSpecial Weather StatementRAHAnson46 min
May 29, 5:26 PM EDTSpecial Weather StatementRAHMontgomery, Moore64 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.